Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 85, NWS Birmingham, AL

July 12, 2016Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 12, 2016, 2:57 PM CDT for Tuscaloosa County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 2:57 PM CDT (19:57 UTC)
Expired
Jul 12, 2016, 3:15 PM CDT
In force
18 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WUUS54 KBMX 121957
SVRBMX
ALC125-122045-
/O.NEW.KBMX.SV.W.0085.160712T1957Z-160712T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 345 PM CDT

* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEERLICK
  CREEK CAMPGROUNDS...OR NEAR HOLT...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSCALOOSA...HOLT...BROOKWOOD...COALING...LAKE WILDWOOD...MCFARLAND
  MALL...UNIVERSITY MALL...DEERLICK CREEK CAMPGROUNDS...SHELTON STATE
  COMMUNITY COLLEGE...HOLT LOCK AND DAM...LAKE NICOL PARK...I 20 REST
  AREA NEAR TUSCALOOSA...CEDAR COVE...FLEETWOOD...LAKE HARRIS...CAMP
  HORNE B.S.A....EAST BROOKWOOD...PETERSON...TAYLORVILLE AND LAKE
  TUSCALOOSA DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3306 8737 3312 8758 3345 8745 3332 8719
TIME...MOT...LOC 1956Z 204DEG 19KT 3322 8743 

HAIL...1.00IN
WIND...60MPH
 
$$

56
1 follow-up statement
467 
WWUS54 KBMX 122015
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT TUE JUL 12 2016

ALC125-122024-
/O.CAN.KBMX.SV.W.0085.000000T0000Z-160712T2045Z/
TUSCALOOSA AL-
315 PM CDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCALOOSA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BIRMINGHAM.

LAT...LON 3306 8737 3312 8758 3345 8745 3332 8719
TIME...MOT...LOC 2012Z 204DEG 19KT 3331 8738 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:33 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 12, 12:33 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1233 PM CDT TUE JUL 12 2016

.DISCUSSION...

Taking a look at surface analysis this morning, we're in a very
similar setup as we observed yesterday. Surface high pressure
remains off to our southeast and has strengthened a bit from
yesterday on the order of about 1MB, as reflected on surface obs.
Several boundaries were noted yet again this morning on visible
satellite, with a stationary boundary stretching from Evergreen
northward to near Alexander City. Other boundaries were noted
moving eastward out of East Mississippi. We're most likely going
to have a differential heat boundary from where the fog and low
clouds set up this morning, stretching from Selma to Montgomery to
Tuskegee.

The 12z KBMX sounding this morning reflected the increased surface
ridging, and a more pronounced cap at 850MB as compared to the
sounding from 12 hours ago. However, we should be able to break
that cap this afternoon, and we're already seeing scattered shower
development over the southern half of Central Alabama. Numerous
storms have also developed over southern Alabama and the Florida
Panhandle from seabreeze interactions, and those boundaries have
started to race northward. We should easily see second and third
generation convection form from those boundaries in the 4000 J/KG
of SBCAPES based on RAP analysis. As seabreeze boundary
convection continues pushing northward in the southerly to
southwesterly flow at the surface, we should see second and third
generation convection from outflow boundaries increase shower and
storm formation across the southern half of Central Alabama. Also,
like we saw yesterday, we'll have to watch closely for gusty
winds, with more dry air aloft in the sounding today than
yesterday. Any storm will be capable of producing wind gusts of 40
to 50mph and an isolated severe storm also can't be ruled out.

So, based on these thoughts, PoPs have been increased across the
southern half of the CWA to numerous for this afternoon. For the
rest of the area, have continued with scattered PoPs for now.
Temperatures are on track for this afternoon, and have not
adjusted highs for today too much based on hourly trends.

56/GDG

&&

.AVIATION...
18Z TAF Discussion.

Morning fog, most prevalent across the southeast counties,
dissipated by 15Z with residual low clouds mixing out before 17Z.
Cumulus field has quickly formed across much of the CWA and expect
isolated to scattered convection, most numerous south of the I-20/59
corridor this afternoon. Mentioning VCTS between 18Z and 21Z at
all terminals from SW to NE. Outside of TSRA, VFR conditions
expected through tonight before lower CIGS and reduced visibility
return early on Thursday.

05

&&

.FIRE WEATHER...

Temperatures will be near or slightly above normal through the week
with a chance of mainly afternoon thunderstorms each day. No fire
weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  92  73  93  73 /  30  30  20  30  20
Anniston    72  92  73  92  74 /  30  30  20  30  20
Birmingham  75  93  76  93  76 /  30  20  20  30  20
Tuscaloosa  74  94  75  95  75 /  20  20  10  30  20
Calera      73  93  75  93  74 /  20  20  10  30  20
Auburn      74  92  75  93  75 /  20  30  20  30  20
Montgomery  74  95  75  95  75 /  20  20  10  30  20
Troy        73  95  74  94  74 /  20  20  10  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 12, 9:01 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT TUE JUL 12 2016

ALZ011>015-017>050-131715-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
901 AM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 2:06 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT TUE JUL 12 2016

ALZ023-121945-
TUSCALOOSA AL-
206 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA COUNTY
UNTIL 245 PM CDT...

AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COKER...OR NEAR NORTHPORT...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...BROOKWOOD...COALING...COKER...
TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...UNIVERSITY MALL...
DEERLICK CREEK CAMPGROUNDS...TUSCALOOSA REGIONAL AIRPORT...
BINION CREEK LANDING...BRYANT DENNY STADIUM...
SHELTON STATE COMMUNITY COLLEGE...MCFARLAND MALL...
LAKE LURLEEN STATE PARK...TIERCE PATTTON BRIDGE...
OLIVER LOCK AND DAM...FOSTERS BOAT LANDING AND STILLMAN COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3334 8784 3347 8744 3318 8728 3302 8783
      3309 8783 3310 8784
TIME...MOT...LOC 1906Z 241DEG 12KT 3322 8769

56
Special weather statement, Jul 12, 2:14 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT TUE JUL 12 2016

ALZ025-122000-
SHELBY AL-
214 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
300 PM CDT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HELENA. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...INDIAN SPRINGS VILLAGE...
OAK MOUNTAIN AMPHITHEATER...OAK MOUNTAIN STATE PARK...MAYLENE...
SHELBY COUNTY AIRPORT...RIVERCHASE...ALABASTER VETERANS PARK...
SAGINAW...SADDLE LAKE FARMS...DOGWOOD...BALLANTRAE...
JOE TUCKER PARK...CAMP BRANCH...BOUNDS LAKE AND SILURIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3326 8664 3313 8686 3325 8700 3325 8698
      3327 8697 3327 8695 3328 8693 3330 8693
      3331 8690 3333 8688 3333 8683 3336 8683
      3337 8678
TIME...MOT...LOC 1913Z 223DEG 4KT 3325 8689

56
Special weather statement, Jul 12, 2:27 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CDT TUE JUL 12 2016

ALZ044-046-122015-
BULLOCK AL-MONTGOMERY AL-
227 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR BULLOCK AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 315 PM CDT...

AT 226 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LOGAN TO TROY UNIVERSITY. MOVEMENT WAS
NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...MEADVILLE...PIKE ROAD...BEANS CROSSROADS...
PICKETT...RAMER...SNOWDOUN...PINTLALA...DAVENPORT...DUBLIN...
HOPE HULL...SHOPTON...FRANKLIN FIELD...GUERRYTON...SELLERS...GRADY...
ABERFOIL...NAFTEL AND STRATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3197 8579 3197 8588 3205 8589 3206 8595
      3205 8600 3197 8600 3196 8630 3205 8631
      3205 8641 3224 8641 3228 8648 3225 8599
      3227 8590 3230 8590 3223 8585 3223 8544
      3202 8543 3200 8559 3188 8566 3188 8579
TIME...MOT...LOC 1926Z 190DEG 21KT 3206 8650 3178 8593

56
Special weather statement, Jul 12, 2:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT TUE JUL 12 2016

ALZ040-042-122015-
DALLAS AL-LOWNDES AL-
237 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND DALLAS COUNTIES UNTIL
315 PM CDT...

AT 237 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PINE HILL TO 7 MILES NORTHEAST OF PINE
APPLE. MOVEMENT WAS NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SELMA...MOSSES...HAYNEVILLE...SELMONT-WEST SELMONT...WHITE HALL...
GORDONVILLE...ORRVILLE...LOWNDESBORO...BENTON...BOGUE CHITTO...
MEMORIAL STADIUM...CENTRAL MILLS...DALLAS COUNTY HORSE ARENA...
DALLAS LAKE...OLD CAHABA PARK...DANNELLY RESERVOIR...BEECHWOOD...
BELKNAP...TYLER AND SAFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 8686 3205 8718 3208 8719 3212 8726
      3214 8725 3220 8732 3220 8736 3224 8739
      3227 8747 3231 8747 3231 8742 3245 8742
      3238 8683 3236 8681 3231 8681 3234 8677
      3238 8678 3234 8650 3196 8667 3196 8686
TIME...MOT...LOC 1937Z 205DEG 25KT 3203 8755 3196 8690

56
Special weather statement, Jul 12, 2:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT TUE JUL 12 2016

ALZ050-122045-
BARBOUR AL-
244 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 345 PM
CDT...

AT 244 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BANKS TO NEAR CLIO TO 9 MILES NORTH OF
MIDLAND CITY. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...
WHITE OAK...BOOT HILL...COMER...RICHARDS CROSSROADS...OSCO...
HAWKINSVILLE...DOSTER...BARBOUR COUNTY PUBLIC LAKE DAM...
SPRING HILL...LAKEPOINT RESORT STATE PARK...
BLUE SPRINGS STATE PARK...TYLER CROSSROADS...
CLAYTON MUNICIPAL AIRPORT AND MOUNT ANDREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3174 8570 3177 8567 3186 8568 3191 8565
      3200 8559 3202 8543 3213 8543 3215 8539
      3215 8526 3206 8519 3206 8506 3197 8506
      3190 8511 3189 8513 3177 8513 3174 8521
      3170 8522 3171 8541 3162 8542 3162 8574
TIME...MOT...LOC 1944Z 236DEG 27KT 3183 8581 3174 8560 3146 8548

56
Special weather statement, Jul 12, 2:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT TUE JUL 12 2016

ALZ023-122030-
TUSCALOOSA AL-
246 PM CDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA COUNTY
UNTIL 330 PM CDT...

AT 246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MCFARLAND MALL...OR 9 MILES SOUTHEAST OF TUSCALOOSA...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN TUSCALOOSA...HOLT...MOUNDVILLE...LAKE VIEW...
BROOKWOOD...COALING...VANCE...LAKE WILDWOOD...
DEERLICK CREEK CAMPGROUNDS...MERCEDES BENZ OF ALABAMA...ABERNANT...
NORTH BIBB...I 20 REST AREA NEAR TUSCALOOSA...CEDAR COVE...
CAFFEE JUNCTION...BUCKSVILLE...LITTLE SANDY...EAST BROOKWOOD...
ENGLEWOOD AND PETERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3344 8729 3339 8723 3337 8723 3334 8718
      3332 8718 3331 8716 3331 8713 3329 8712
      3328 8707 3326 8707 3322 8711 3324 8714
      3319 8720 3316 8720 3313 8724 3313 8728
      3307 8732 3300 8741 3301 8764
TIME...MOT...LOC 1946Z 224DEG 18KT 3311 8747

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:07 PM CDTSpecial Weather StatementBMXEtowah38 min
Jul 12, 5:56 AM CDTDense Fog AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Jul 12, 1:46 PM CDTSpecial Weather StatementBMXGreene44 min
Jul 12, 1:47 PM CDTSpecial Weather StatementBMXMarengo43 min
Jul 12, 2:02 PM CDTSpecial Weather StatementBMXPike43 min
Jul 12, 2:06 PM CDTSpecial Weather StatementBMXTuscaloosa39 min
Jul 12, 2:14 PM CDTSpecial Weather StatementBMXShelby46 min
Jul 12, 2:27 PM CDTSpecial Weather StatementBMXBullock, Montgomery48 min
Jul 12, 2:37 PM CDTSpecial Weather StatementBMXDallas, Lowndes38 min
Jul 12, 2:44 PM CDTSpecial Weather StatementBMXBarbour61 min
Jul 12, 2:46 PM CDTSpecial Weather StatementBMXTuscaloosa44 min
Jul 12, 3:07 PM CDTSpecial Weather StatementBMXMacon, Russell53 min
Jul 12, 3:09 PM CDTSpecial Weather StatementBMXHale51 min
Jul 12, 3:20 PM CDTSpecial Weather StatementBMXAutauga40 min
Jul 12, 3:29 PM CDTSpecial Weather StatementBMXMarengo46 min
Jul 12, 3:38 PM CDTSpecial Weather StatementBMXTalladega52 min
Jul 12, 3:55 PM CDTSpecial Weather StatementBMXBibb, Chilton35 min
Jul 12, 4:40 PM CDTSpecial Weather StatementBMXShelby35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.